Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 7, 2007, 4:28 AM MDT for 18 counties in Montana. It took effect at Aug 7, 2007, 12:00 PM MDT. It was in force for 33 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2007, 4:28 AM MDT (10:28 UTC)
- In effect from
- Aug 7, 2007, 12:00 PM MDT
- Expired
- Aug 8, 2007, 8:49 PM MDT
- In force
- 33 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:46 PM MDT | NON-TSTM WND GST 50 | 2 E East Glacier Park, MT | 50 MPH PEAK WIND GUST AT THE DOT SENSOR EAST OF EAST GLACIER PARK. |
| Aug 7, 3:15 PM MDT | NON-TSTM WND GST 42 | Browning, MT | 42 MPH PEAK WIND GUST NEAR BROWNING. |
| Aug 7, 3:18 PM MDT | NON-TSTM WND GST 47 | 3 Sw Great Falls, MT | 47 MPH PEAK WIND GUST AT THE GREAT FALLS INTERNATIONAL AIRPORT. |
| Aug 7, 3:31 PM MDT | NON-TSTM WND GST 49 | 3 Sw Cut Bank, MT | 49 MPH PEAK WIND GUST AT THE CUT BANK AIRPORT. |
| Aug 7, 4:15 PM MDT | NON-TSTM WND GST 56 | 1 S Sweet Grass, MT | 56 MPH PEAK WIND GUST AT THE DOT SENSOR SOUTH OF SWEET GRASS. |
| Aug 7, 6:15 PM MDT | TSTM WND DMG | Jefferson City, MT | WIND DAMAGE TO SOME TREE LIMBS IN JEFFERSON CITY. |
| Aug 7, 6:45 PM MDT | TSTM WND GST 48 | 12 W Helena, MT | 48 MPH PEAK WIND GUST AT THE DOT SENSOR ON MACDONALD PASS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 3650 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 071035 CCA RFWTFX RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 428 AM MDT TUE AUG 7 2007 ...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES TODAY AND WEDNESDAY... .THE GUSTY WINDS ARE A RESULT OF INCREASING WESTERLY FLOW ALOFT. THE LOW RELATIVE HUMIDITIES ARE A RESULT OF A RELATIVELY DRY AIRMASS NEAR AND BEHIND A WEATHER SYSTEM ALOFT WHICH WILL MOVE THROUGH THE AREA LATER TODAY AND TONIGHT. MTZ112-114-071830- /O.UPG.KTFX.FW.A.0010.070807T2100Z-070808T0600Z/ /O.NEW.KTFX.FW.W.0013.070807T1800Z-070809T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 428 AM MDT TUE AUG 7 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT WEDNESDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WEST WINDS 15 TO 25 MPH WILL OCCUR WITH GUSTS TO 35 MPH BOTH TODAY AND WEDNESDAY. HOWEVER OVER THE ROCKY MOUNTAIN FRONT GUSTY WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT. LOCAL RELATIVE HUMIDITIES OF 5 TO 10 PERCENT ARE EXPECTED. WINDS WILL SUBSIDE SLIGHTLY OVER THE PLAINS TONIGHT BEFORE INCREASING AGAIN WEDNESDAY MORNING. HOWEVER OVER THE RIDGES OF THE ROCKY MOUNTAIN FRONT WINDS WILL NOT SUBSIDE AND RELATIVE HUMIDITY RECOVERY WILL BE POOR. THIS IS A SERIOUS FIRE WEATHER SITUATION. WINDS WILL SUBSIDE FAIRLY RAPIDLY WEDNESDAY EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ116>118-071830- /O.NEW.KTFX.FW.W.0013.070807T1800Z-070809T0300Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 428 AM MDT TUE AUG 7 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT WEDNESDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR A PORTION OF SOUTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT WEDNESDAY. GUSTY WEST WINDS 15 TO 25 MPH WILL OCCUR WITH GUSTS TO 35 MPH BOTH TODAY AND WEDNESDAY. LOCAL GUSTS NEAR 45 MPH ARE POSSIBLE OVER MOUNTAIN RIDGES. AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT. LOCAL RELATIVE HUMIDITIES OF 5 TO 10 PERCENT ARE EXPECTED. WINDS WILL SUBSIDE IN THE VALLEYS TONIGHT BEFORE INCREASING AGAIN WEDNESDAY MORNING. HOWEVER OVER THE MOUNTAIN RIDGES WINDS WILL NOT SUBSIDE AND RELATIVE HUMIDITY RECOVERY WILL BE POOR. THIS IS A SERIOUS FIRE WEATHER SITUATION. WINDS WILL SUBSIDE RAPIDLY IN THE VALLEYS WEDNESDAY EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ113-115-071830- /O.NEW.KTFX.FW.A.0011.070808T1800Z-070809T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 428 AM MDT TUE AUG 7 2007 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR A PORTION OF CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. GUSTY WEST WINDS 15 TO 25 MPH ARE POSSIBLE ALONG WITH GUSTS TO 35 MPH. AFTERNOON RELATIVE HUMIDITIES WILL LIKELY FALL TO BETWEEN 10 PERCENT AND 20 PERCENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$
5 follow-up statements
000 WWUS85 KTFX 071825 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1225 PM MDT TUE AUG 7 2007 ...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES TODAY AND WEDNESDAY... .THE GUSTY WINDS ARE A RESULT OF INCREASING WESTERLY FLOW ALOFT. THE LOW RELATIVE HUMIDITIES ARE A RESULT OF A RELATIVELY DRY AIRMASS NEAR AND BEHIND A WEATHER SYSTEM ALOFT WHICH WILL MOVE THROUGH THE AREA LATER TODAY AND TONIGHT. MTZ112-114-116>118-080400- /O.CON.KTFX.FW.W.0013.000000T0000Z-070809T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1225 PM MDT TUE AUG 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AND A PORTION OF SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. GUSTY WEST WINDS 15 TO 25 MPH WILL OCCUR WITH GUSTS TO 35 MPH BOTH TODAY AND WEDNESDAY. LOCAL GUSTS NEAR 45 MPH ARE POSSIBLE OVER MOUNTAIN RIDGES. AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT. LOCAL RELATIVE HUMIDITIES OF 5 TO 10 PERCENT ARE EXPECTED. WINDS WILL SUBSIDE IN THE VALLEYS TONIGHT BEFORE INCREASING AGAIN WEDNESDAY MORNING. HOWEVER OVER THE MOUNTAIN RIDGES WINDS WILL NOT SUBSIDE AND RELATIVE HUMIDITY RECOVERY WILL BE POOR. THIS IS A SERIOUS FIRE WEATHER SITUATION. WINDS WILL SUBSIDE RAPIDLY IN THE VALLEYS WEDNESDAY EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ113-115-080400- /O.CON.KTFX.FW.A.0011.070808T1800Z-070809T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 1225 PM MDT TUE AUG 7 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR A PORTION OF CENTRAL MONTANA... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. GUSTY WEST WINDS 15 TO 25 MPH ARE POSSIBLE ALONG WITH GUSTS TO 35 MPH. AFTERNOON RELATIVE HUMIDITIES WILL LIKELY FALL TO BETWEEN 10 PERCENT AND 20 PERCENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$ THOMSON
000 WWUS85 KTFX 080300 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 900 PM MDT TUE AUG 7 2007 ...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES TONIGHT AND WEDNESDAY... .THE GUSTY WINDS ARE A RESULT OF INCREASING WESTERLY FLOW ALOFT. THE LOW RELATIVE HUMIDITIES ARE A RESULT OF A RELATIVELY DRY AIRMASS NEAR AND BEHIND A WEATHER SYSTEM ALOFT WHICH WILL MOVE THROUGH THE AREA TONIGHT. MTZ112-114-116>118-081100- /O.CON.KTFX.FW.W.0013.000000T0000Z-070809T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 900 PM MDT TUE AUG 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AND A PORTION OF SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. WINDS WILL DECREASE IN THE VALLEYS DURING THE NIGHT HOWEVER GUSTY WEST WINDS WILL CONTINUE OVER THE RIDGES THROUGH THE NIGHT. RELATIVE HUMIDITY RECOVERIES WILL BE POOR. WINDS WILL INCREASE AGAIN WEDNESDAY WITH GUSTS TO 35 MPH. LOCAL GUSTS NEAR 45 MPH ARE POSSIBLE OVER MOUNTAIN RIDGES. AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT. LOCAL RELATIVE HUMIDITIES OF 5 TO 10 PERCENT ARE EXPECTED. THIS IS A SERIOUS FIRE WEATHER SITUATION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ113-115-081100- /O.CON.KTFX.FW.A.0011.070808T1800Z-070809T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 900 PM MDT TUE AUG 7 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. GUSTY WEST WINDS 15 TO 25 MPH ARE POSSIBLE ALONG WITH GUSTS TO 35 MPH. AFTERNOON RELATIVE HUMIDITIES WILL LIKELY FALL TO BETWEEN 10 PERCENT AND 20 PERCENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$
000 WWUS85 KTFX 080951 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 351 AM MDT WED AUG 8 2007 ...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES TODAY... .THE GUSTY WINDS ARE A RESULT OF INCREASING WESTERLY FLOW ALOFT. THE LOW RELATIVE HUMIDITIES ARE A RESULT OF A RELATIVELY DRY AIRMASS BEHIND A WEATHER SYSTEM ALOFT WHICH MOVED THROUGH THE AREA OVERNIGHT. MTZ113-115-082100- /O.UPG.KTFX.FW.A.0011.070808T1800Z-070809T0300Z/ /O.EXB.KTFX.FW.W.0013.070808T1800Z-070809T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 351 AM MDT WED AUG 8 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PORTIONS OF NORTH CENTRAL MONTANA... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 15 TO 25 MPH ALONG WITH GUSTS TO 35 MPH WILL DEVELOP THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT. THIS IS A SERIOUS FIRE WEATHER SITUATION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-114-116>118-082100- /O.CON.KTFX.FW.W.0013.000000T0000Z-070809T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 351 AM MDT WED AUG 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AND A PORTION OF SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WINDS WILL INCREASE TODAY WITH GUSTS OF 25 TO 35 MPH EXPECTED BY AFTERNOON. LOCAL GUSTS NEAR 45 MPH ARE POSSIBLE OVER MOUNTAIN RIDGES. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT. LOCAL RELATIVE HUMIDITIES OF 5 TO 10 PERCENT ARE EXPECTED. THIS IS A SERIOUS FIRE WEATHER SITUATION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 081714 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1114 AM MDT WED AUG 8 2007 MTZ112-114-116>118-090300- /O.CON.KTFX.FW.W.0013.000000T0000Z-070809T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1114 AM MDT WED AUG 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA FOR LOW HUMIDITIES AND GUSTY WEST WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST WINDS OF 20 TO 30 MPH...WITH GUSTS NEAR 40 MPH ARE EXPECTED BY THIS AFTERNOON OVER MUCH OF THE REGION. ISOLATED GUSTS NEAR 45 MPH ARE POSSIBLE OVER MOUNTAIN RIDGES. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ113-115-090300- /O.CON.KTFX.FW.W.0013.070808T1800Z-070809T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 1114 AM MDT WED AUG 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR ALL OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES AND GUSTY WEST WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH WILL DEVELOP THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 090249 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 849 PM MDT WED AUG 8 2007 ...GUSTY WINDS AND LOW RELATIVE HUMIDITIES FRIDAY AFTERNOON AND EVENING... .AN UPPER LEVEL LOW PRESSURE TROUGH AND AN ASSOCIATED COLD FRONT WILL BE MOVING THROUGH THE AREA FRIDAY AFTERNOON. GUSTY WINDS WILL DEVELOP AS THE COLD FRONT MOVES THROUGH THE AREA AND BRISK WEST NORTHWEST FLOW WILL CONTINUE INTO THE EVENING. MTZ112>118-091100- /O.CAN.KTFX.FW.W.0013.000000T0000Z-070809T0300Z/ /O.NEW.KTFX.FW.A.0012.070810T1800Z-070811T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 849 PM MDT WED AUG 8 2007 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA FOR LOW HUMIDITIES AND GUSTY WEST WINDS... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS NEAR 40 MPH ARE EXPECTED FRIDAY AFTERNOON AND EVENING OVER MUCH OF THE REGION. ISOLATED GUSTS NEAR 50 MPH ARE POSSIBLE OVER MOUNTAIN RIDGES. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 7, 3:43 AM MDT, 45 minutes earlier.
Area forecast discussion, Aug 7, 3:43 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 343 AM MDT TUE AUG 7 2007 .DISCUSSION... TODAY THROUGH THURSDAY...UPPER TROUGH OVER THE PACIFIC NW WILL WEAKEN AS IT MOVES THROUGH THE FORECAST AREA LATER TODAY INTO TONIGHT. A WEATHER DISTURBANCE ALOFT AHEAD OF IT WILL LIKELY CAUSE A FEW SHOWERS AND THUNDERSTORMS ROUGHLY NEAR AND SOUTH OF A LINE FROM HELENA TO GREAT FALLS TO HAVRE EARLY TODAY. COULD SEE A FEW THUNDERSTORMS THIS AFTERNOON AHEAD OF THE UPPER TROUGH BUT THESE THUNDERSTORMS SHOULD END BY DARK. BEHIND THE UPPER TROUGH EXPECT A RELATIVELY DRY SOUTHWEST TO WEST FLOW ALOFT AND HAVE REMOVED THE MENTION OF PRECIPITATION FOR WEDNESDAY WITH THE EXCEPTION OF THE NORTHERN ROCKY MOUNTAIN FRONT. FEEL THURSDAY WILL BE DRY ALSO BUT THERE IS JUST ENOUGH OF A THREAT OF THUNDERSTORMS NOT TO DROP THEIR MENTION FROM THE FORECAST. WITH THE INCREASED FLOW ALOFT EXPECT GUSTY WEST WINDS TODAY AND WEDNESDAY. A COOL FRONT WILL MOVE SOUTH OVER THE PLAINS WEDNESDAY NIGHT AND BRING SLIGHTLY COOLER TEMPERATURES IN THE NORTH FOR THURSDAY. THE FRONT IS EXPECTED TO BE DRY AND NOT HAVE ANY STRONG AND GUSTY WINDS. BLANK THURSDAY NIGHT THROUGH SUNDAY NIGHT...THE UNSETTLED AND MOIST SOUTHWEST FLOW ALOFT WILL REMAIN OVER NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH THIS PERIOD. DISTURBANCES IN THE FLOW ALOFT WILL BRING AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO THE AREA. THE UPPER LEVEL RIDGE OVER THE CENTRAL CONUS WILL ALSO BUILD THROUGHOUT THE PERIOD...FOR STEADILY WARMING ABOVE NORMAL TEMPERATURES. WINDS WILL GENERALLY BE DRIVEN BY A SERIES OF FRONTAL BOUNDARIES MOVING THROUGH AREA. WINDS WILL BE EASTERLY AHEAD OF EACH BOUNDARY...SHIFTING TO THE WEST AFTER THE ITS PASSAGE. COULSTON MONDAY THROUGH TUESDAY...MODELS CONTINUE WITH THE UPPER LEVEL RIDGE OVER THE WESTERN U.S. FOR ABOVE SEASONAL AVERAGE TEMPERATURES AND MOSTLY DRY CONDITIONS...EXCEPT FOR ISOLATED THUNDERSTORMS OVER THE MOUNTAINS OF NORTH CENTRAL MONTANA. WILLIAMSON DC && .AVIATION... UPDATED 0445Z. A MOIST SOUTHWESTERLY FLOW ALOFT CONTINUES TO RESIDE OVER THE REGION...ALLOWING FOR ISOLATED SHOWERS TO CONTINUE TO FALL OVER SOUTHWEST MONTANA. THESE SHOWERS WILL COME TO AN END AROUND 07Z...AND MAINLY BE CONFINED TO THE MOUNTAINS BETWEEN NOW AND THEN. BREEZY CONDITIONS WITH LATE AFTERNOON THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY...WITH MOST THUNDERSTORMS DEVELOPING AFTER 21Z AND ENDING BY 02Z WEDNESDAY. AREAS OF SMOKE WILL CONTINUE TO BE A PROBLEM. MOST AREAS WILL HAVE VISIBILITIES RANGING FROM 5 TO 10 MILES...OBSCURING MOST MOUNTAIN RANGES. EXPECT LOCATIONS IN/NEAR LARGER FIRES TO HAVE VISIBILITIES LESS THAN 2 MILES AT TIMES THROUGH THE PERIOD. BRUSDA && .FIRE WEATHER... LEARNED MY LESSON WITH REGARD TO MINIMUM RELATIVE HUMIDITIES AS THEY WERE LOWER THAN FORECAST ON MONDAY. HAVE LOWERED AFTERNOON DEWPOINTS OVER MUCH OF THE AREA FROM 5 TO 10 DEGREES FOR THE NEXT COUPLE OF DAYS WHICH PUTS MINIMUM RELATIVE HUMIDITIES IN THE 10 TO 20 PCT RANGE. GUSTY WINDS WERE NEVER IN DOUBT SO WE END UP WITH RED FLAG CONDITIONS IN THE WEST TODAY THROUGH WEDNESDAY. THIS IS NO MARGINAL EVENT. FOR THE EASTERN TWO FIRE WEATHER ZONES EXPECT WINDS TO BE LIGHTER THAN IN THE WEST TODAY BUT WOULD NOT BE TOTALLY SURPRISED IF THEY GET NEAR OR SLIGHTLY EXCEED 15 MPH. WILL HOLD OFF ON A RED FLAG WARNING FOR THERE FOR TODAY BUT WILL NEED TO REEVALUATE ON THE DAY SHIFT. RED FLAG CONDITIONS LOOK QUITE CERTAIN FOR THESE EASTERN TWO FIRE WEATHER ZONES FOR WEDNESDAY. WILL GO WITH A FIRE WEATHER WATCH FOR NOW BUT EXPECT THIS TO BE UPGRADED TO A RED FLAG WARNING LATER TODAY OR EARLY WEDNESDAY. BLANK .PRELIMINARY POINT TEMPS/POPS... GTF 88 58 87 52 / 10 10 0 10 CTB 85 57 83 50 / 10 10 10 10 HLN 88 57 89 54 / 20 20 10 10 BZN 90 50 90 50 / 20 20 0 0 WEY 82 40 79 42 / 20 20 10 10 DLN 82 50 82 49 / 20 10 10 10 HVR 89 59 89 52 / 10 10 0 10 LWT 83 54 85 51 / 20 20 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 112-114-116>118 (THE ROCKY MOUNTAIN FRONT...ADJOINING PLAINS AND ALSO A PORTION OF SW MT). FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MTZ113-115 (CENTRAL PLAINS OF MONTANA). && SHORT TERM...BLANK LONG TERM...COULSTON/WILLIAMSON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 6, 3:01 PM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 301 PM MDT MON AUG 6 2007 MTZ009-010-044>046-048-049-072115- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 301 PM MDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 112 AND 114. WEST WINDS WILL INCREASE AS A BROAD UPPER LEVEL TROUGH MOVES ACROSS THE ROCKIES FROM WEST TO EAST TUESDAY AFTERNOON AND EVENING. WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS BY TUESDAY AFTERNOON AND CONTINUE THOUGH TUESDAY EVENING. IN ADDITION...AFTERNOON RELATIVE HUMIDITIES WILL BE NEAR OR BELOW 20 PERCENT...ESPECIALLY AT LOWER ELEVATIONS. THE COMBINATION OF GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES MAY CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FRIDAY AFTERNOON AND EVENING.. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-047-050>055-072115- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 301 PM MDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:28 AM MDT | Fire Weather Watch | TFX | Blaine, Chouteau, Fergus, Hill, Phillips | 23 hr |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.